Alert archive / Georgia / Wind Advisories in 2013
Wind Advisory 8, NWS Jacksonville, FL
NWS Jacksonville, FL issued this wind advisory at Jun 5, 2013, 7:02 PM EDT for 12 counties in Georgia; 7 counties in Florida. It took effect at Jun 6, 2013, 10:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jun 5, 2013, 7:02 PM EDT (23:02 UTC)
- In effect from
- Jun 6, 2013, 10:00 AM EDT
- Expired
- Jun 6, 2013, 5:38 AM EDT
- In force
- Issued by
- NWS Jacksonville, FL
Counties Baker County, FL, Bradford County, FL, Flagler County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL, Appling County, GA, Atkinson County, GA, Bacon County, GA, Brantley County, GA, Camden County, GA, Clinch County, GA, Coffee County, GA, Echols County, GA, Glynn County, GA, Jeff Davis County, GA, Pierce County, GA, Wayne County, GA
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.0 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 656 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 547 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
758 WWUS72 KJAX 052302 NPWJAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 702 PM EDT WED JUN 5 2013 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-061000- /O.NEW.KJAX.WI.Y.0008.130606T1400Z-130607T1000Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- INCLUDING THE CITIES OF...JASPER...LIVE OAK...LAKE CITY... MACCLENNY...FERNANDINA BEACH...JACKSONVILLE...LAKE BUTLER... STARKE...GREEN COVE SPRINGS...ST AUGUSTINE...TRENTON... GAINESVILLE...PALATKA...PALM COAST...OCALA...DOUGLAS... HAZLEHURST...ALMA...BAXLEY...JESUP...PEARSON...WAYCROSS... BLACKSHEAR...NAHUNTA...BRUNSWICK...STATENVILLE...HOMERVILLE... FOLKSTON...WOODBINE...ST MARYS 702 PM EDT WED JUN 5 2013 ...WIND ADVISORY IN EFFECT FOR ALL OF NORTHEAST FLORIDA AND SOUTHEAST GEORGIA FROM 10 AM THURSDAY TO 6 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THURSDAY TO 6 AM EDT FRIDAY. * TIMING...WINDS WILL INCREASE THURSDAY INTO EARLY FRIDAY MORNING DUE TO TROPICAL STORM ANDREA. * WINDS...SOUTH TO SOUTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH... WITH GUSTS UP TO 45 MPH MAINLY NEAR THE COAST. * IMPACTS...MINOR DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE POSSIBLE WITH WIND OF THIS MAGNITUDE. STRONG WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES. TAKE PRECAUTIONS TO SECURE TRASH CANS...LAWN FURNITURE...AND ANY OTHER LOOSE OUTDOOR OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE PRECAUTIONS TO SECURE TRASH CANS...LAWN FURNITURE...AND ANY OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILES VEHICLES ARE ADVISED TO USE CAUTION UNTIL THE WIND SUBSIDES. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED FOR AT LEAST AN HOUR...WITH GUSTS OF 40 TO 57 MPH OR GREATER AT ANY TIME. && $$
1 follow-up statement
461 WWUS72 KJAX 060938 NPWJAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 538 AM EDT THU JUN 6 2013 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-061045- /O.CAN.KJAX.WI.Y.0008.130606T1400Z-130607T1000Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- INCLUDING THE CITIES OF...JASPER...LIVE OAK...LAKE CITY... MACCLENNY...FERNANDINA BEACH...JACKSONVILLE...LAKE BUTLER... STARKE...GREEN COVE SPRINGS...ST AUGUSTINE...TRENTON... GAINESVILLE...PALATKA...PALM COAST...OCALA...DOUGLAS... HAZLEHURST...ALMA...BAXLEY...JESUP...PEARSON...WAYCROSS... BLACKSHEAR...NAHUNTA...BRUNSWICK...STATENVILLE...HOMERVILLE... FOLKSTON...WOODBINE...ST MARYS 538 AM EDT THU JUN 6 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELLED THE WIND ADVISORY. THE WIND ADVISORY HAS BEEN REPLACED WITH A TROPICAL STORM WARNING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this wind advisory went out at Jun 5, 2:31 PM EDT, 4 hours 31 minutes earlier.
Area forecast discussion, Jun 5, 2:31 PM EDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
231 PM EDT WED JUN 5 2013
...FLOOD WATCH THURSDAY THROUGH FRIDAY MORNING...
.SHORT TERM...TONIGHT THROUGH SATURDAY...WEAK LOW PRESSURE OVER
THE CENTRAL GULF HAS A CHANCE TO DEVELOP INTO A TROPICAL CYCLONE
OVER THE NEXT 2 DAYS AS IT MOVES SLOWLY NORTHEAST. LARGE PLUME OF
TROPICAL MOISTURE IS EXPANDING ON IR SATELLITE ON THE EAST SIDE AFFECTING
THE EASTERN GULF...WESTERN CUBA...AND SOUTH FLORIDA. EXPECT RAIN
TO INCREASE EARLY THURSDAY MORNING OVER NE FL AS TROPICAL MOISTURE
MOVES NORTHEAST INTO THE AREA. HEAVY RAINFALL WILL CONTINUE INTO
FRIDAY MORNING INCLUDING SE GA AS THE LOW TRACKS ACROSS THE
EASTERN FL PANHANDLE INTO SE GA BY FRIDAY AFTERNOON. FLOODING WILL
LIKELY DEVELOP ESPECIALLY IN FLOOD PRONE AREAS. UP TO 4 TO 6
INCHES ARE POSSIBLE IN SOME AREAS.
.LONG TERM...SUNDAY THROUGH WEDNESDAY...IN WAKE OF THE LOW PRESSURE
SYSTEM A MOIST AND DEEP SW STEERING FLOW WILL DOMINATE THE EXTENDED
PERIOD. TYPICAL HOT AND HUMID WEATHER WITH DAILY SEABREEZE THUNDERSTORMS
ARE EXPECTED WITH CONVECTION REACHING THE EAST COAST BY LATE
AFTERNOON/EARLY EVENING.
&&
.AVIATION...HAVE TEMPO THUNDER IN TAFS THROUGH 02Z WHEN CONVECTION
SHOULD START TO DECREASE...EXPECT IFR/MVFR CONDITIONS IN SHOWER
ACTIVITY. RAIN WILL INCREASE AGAIN EARLY THURSDAY MORNING WITH
MVFR/IFR CONDITIONS CONTINUING THROUGH THE DAY.
&&
.MARINE...SOUTHERLY WINDS WILL INCREASE ON THURSDAY WITH ADVISORY
CONDITIONS LIKLEY DEVELOPING BY EVENING AS GULF LOW MOVES TOWARDS
THE WEST COAST OF FL. ADVISORY LIKELY TO CONTINUE THROUGH FRIDAY
BEFORE WINDS/SEAS START TO DECREASE.
RIP CURRENTS: LOW TODAY BECOMING MODERATE TO HIGH THURSDAY AND FRIDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 71 83 68 90 / 60 90 90 70
SSI 73 79 72 86 / 70 90 90 70
JAX 72 80 70 89 / 70 90 90 60
SGJ 73 80 73 88 / 70 90 90 60
GNV 72 81 72 89 / 70 90 90 50
OCF 72 82 73 89 / 70 90 90 50
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH FROM 2 AM EDT THURSDAY THROUGH FRIDAY AFTERNOON FOR
ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-
GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-
UNION.
GA...FLOOD WATCH FROM 2 AM EDT THURSDAY THROUGH FRIDAY AFTERNOON FOR
BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-COASTAL GLYNN-
ECHOLS-INLAND CAMDEN-INLAND GLYNN-WARE.
AM...NONE.
&&
ZIBURA/SANDRIK/WALKERHazardous weather outlook, Jun 5, 6:28 PM EDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 628 PM EDT WED JUN 5 2013 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-GAZ132>136- 149>154-162>166-061000- ALACHUA- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT TO 20 NM-APPLING-ATKINSON- BACON-BAKER-BRADFORD-BRANTLEY-CAMDEN (COASTAL)-CAMDEN (INLAND)- CHARLTON-CLAY-CLINCH-COFFEE-COLUMBIA-DUVAL-ECHOLS- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL OUT TO 20 NM-FLAGLER-GILCHRIST- GLYNN (COASTAL)-GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU- PIERCE-PUTNAM-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL OUT TO 20 NM-ST JOHNS-SUWANNEE-UNION- WARE-WAYNE- 628 PM EDT WED JUN 5 2013 ...TROPICAL STORM WATCH FROM FLAGLER BEACH NORTH TO SURF CITY NORTH CAROLINA AND THE ADJACENT COASTAL WATERS... ...A FLOOD WATCH IS IN EFFECT FOR LATE TONIGHT THROUGH FRIDAY DUE TO EXPECTED HEAVY RAINFALL... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED OVER NORTHEAST FLORIDA AND SOUTHEAST GEORGIA TONIGHT. LOCALLY HEAVY RAINFALL WILL OCCUR THIS EVENING ALONG WITH GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... .THURSDAY INTO FRIDAY... TROPICAL STORM ANDREA OVER THE GULF OF MEXICO IS EXPECTED TO MOVE NORTHEAST ACROSS THE THE FLORIDA BIG BEND REGION LATE THURSDAY AND THURSDAY NIGHT...AND INTO SOUTHEAST GEORGIA BY EARLY FRIDAY MORNING. THE STRONGEST WINDS SHOULD BE NEAR THE IMMEDIATE COASTAL AREAS AND MORE LIKELY OVER THE COASTAL WATERS. PERIODS OF HEAVY RAINFALL ARE LIKELY FOR ALL OF NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. A FLOOD WATCH HAS BEEN ISSUED FOR THURSDAY THROUGH FRIDAY. NEARLY SATURATED GROUND CONDITIONS ACROSS PARTS OF NORTHEAST FLORIDA AND SOUTHEAST GEORGIA MAY RESULT IN FLOODING OF SMALLER RIVER BASINS AND THEIR TRIBUTARIES. IF YOU LIVE IN A NORMALLY FLOOD PRONE AREA...AND ESPECIALLY THE SOUTH AND NORTH PRONGS OF BLACK CREEK...IT WOULD BE PRUDENT TO SECURE VULNERABLE PROPERTY NOW BEFORE THE HEAVY RAINFALL BEGINS. THERE IS A POSSIBILITY OF ISOLATED TORNADOES ASSOCIATED WITH THIS STORM DUE TO STRONG WIND SHEAR. RESIDENTS OF NORTH FLORIDA AND SOUTHEAST GEORGIA SHOULD REMAIN ALERT FOR THIS POSSIBILITY THURSDAY AND THURSDAY NIGHT. WINDS OVER THE ATLANTIC COASTAL WATERS WILL LIKELY REACH TROPICAL STORM FORCE STRENGTH THURSDAY NIGHT INTO FRIDAY. SEAS WILL ALSO BUILD UP TO 8 FEET OFFSHORE. OTHERWISE...SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS OUR AREA MAINLY DURING THE AFTERNOON AND EVENING DURING THE UPCOMING WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Jun 5, 3:33 PM EDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
333 PM EDT WED JUN 5 2013
FLZ037-040-052000-
MARION-PUTNAM-
333 PM EDT WED JUN 5 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL PUTNAM
AND NORTHEASTERN MARION COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS
VALID UNTIL 400 PM EDT...
AT 333 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES WEST OF WELAKA...MOVING NORTH AT
20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
WELAKA...SATSUMA...INTERLACHEN...HOLLISTER...PALATKA...MANNVILLE...
MELROSE LANDING...BARDIN...PUTNAM HALL AND FLORAHOME THROUGH 400 PM
EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS
STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2945 8165 2943 8186 2974 8201 2975 8198
2975 8194 2978 8193 2978 8192 2984 8162
TIME...MOT...LOC 1933Z 175DEG 18KT 2953 8176
HESSLocal storm report, Jun 5, 4:05 PM EDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
405 PM EDT WED JUN 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM NON-TSTM WND DMG 1 WSW GREEN COVE SPRING 29.99N 81.69W
06/05/2013 CLAY FL EMERGENCY MNGR
THE EMERGENCY MANGEMENT REPORTED A TREE FELL ON A HOME IN
GREEN COVE SPRINGS.
&&
PPThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 8:02 PM EDT | Special Weather Statement | JAX | Atkinson, Ware | 28 min |
| Jun 4, 8:09 PM EDT | Areal Flood Advisory | JAX | Atkinson, Brantley, Charlton, Clinch, Ware | 81 min |
| Jun 4, 8:29 PM EDT | Special Weather Statement | JAX | Atkinson, Charlton, Clinch, Ware | 31 min |
| Jun 4, 8:57 PM EDT | Special Weather Statement | JAX | Charlton, Clinch, Echols, Ware | 48 min |
| Jun 4, 9:10 PM EDT | Areal Flood Advisory | JAX | Atkinson, Coffee | 95 min |
| Jun 4, 9:12 PM EDT | Special Weather Statement | JAX | Atkinson | 33 min |
| Jun 4, 9:35 PM EDT | Areal Flood Advisory | JAX | Charlton, Clinch, Ware | 85 min |
| Jun 5, 10:06 AM EDT | Flood Watch | JAX | Appling, Atkinson, Bacon, Brantley, Camden, Clinch and 6 more | 36 hr |
| Jun 5, 6:06 PM EDT | Tropical Storm Watch | JAX | Camden, Glynn | 11 hr |
| Jun 5, 3:33 PM EDT | Special Weather Statement | JAX | Putnam | 27 min |
Nearby
Wind Advisories in Georgia, 2013Wind Advisories in Florida, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.